Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Weak limits of stopped diffusions


Authors: J. R. Baxter, R. V. Chacon and N. C. Jain
Journal: Trans. Amer. Math. Soc. 293 (1986), 767-792
MSC: Primary 60J60; Secondary 35K99, 60G40, 60J45
MathSciNet review: 816325
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the following homogenization problem: Let Brownian motion in $ {{\mathbf{R}}^d}$, $ d \geqslant 3$, be killed on the surface of many small absorbing bodies (standard diffusion equation with Dirichlet boundary conditions). We investigate the limit as the number of bodies approaches infinity and the size of the bodies approaches 0. By taking a weak limit of stopping times we replace a convergence problem on the state space by an identification of the limit on the sample space. This technique then gives results without smoothness assumptions which were previously necessary.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60J60, 35K99, 60G40, 60J45

Retrieve articles in all journals with MSC: 60J60, 35K99, 60G40, 60J45


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1986-0816325-9
PII: S 0002-9947(1986)0816325-9
Keywords: Homogenization, stopping times, compactness
Article copyright: © Copyright 1986 American Mathematical Society